Stomach Ulcer

Nebula Community Member March 29, 2009
  • I have noticed blood in my stool for the past two days. This has never happened to me before so I am quite freaked out. I've been doing investigation online and I think that I can attribute my symptoms to a stomach ulcer.

     

    The research I've found says that NSAID's can lead to ulcers. I used to take a lot of Imitrex and I still take Amitriptyline every night. I think that both of those medications are NSAID's (right?)

     

    I am just wondering how urgent treatment of this is? I have a very hectic life and don't think I have anytime to go to the doctor this week (needless to stay stress is a likely factor for this ulcer).

     

    Any advice or knowledge you have would be helpful...I am a little scared. Thanks

2 Comments
  • Teri Robert
    Health Guide
    Mar. 29, 2009

    Nebula,

     

    NEITHER Imitrex nor amitriptyline are NSAIDs. Imitrex is a triptan; amitriptyline is a tricyclic antidepressant.

     

    Whether you think you have time or not, you need to see your doctor this week. Ulcers can become quite serious if they're not treated.

     

    Teri

  • Alaura
    Mar. 29, 2009

    I am not suprised to hear this. My specialist just explained to me that there are other things like stomach problems that can pop up when some one has a lot of headaches. I have IBS and ulcers myself. I don't know about all of the NSAIDs but i know they are pain relievers like motrin, aleve and some prescription drugs. These can also aid in giving you...

    RHMLucky777

    Read More

    I am not suprised to hear this. My specialist just explained to me that there are other things like stomach problems that can pop up when some one has a lot of headaches. I have IBS and ulcers myself. I don't know about all of the NSAIDs but i know they are pain relievers like motrin, aleve and some prescription drugs. These can also aid in giving you stomache problems. You will need to see your doctor so they can treat your new symptoms before they become serious. That is definately something to go to your Dr. for right away. Good luck and feel better soon!